Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 231, NWS Memphis, TN

November 6, 2005Henry County, Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Nov 6, 2005, 2:08 AM CST for Henry County, Tennessee. It was in force for 37 min. 5 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 6, 2005, 2:08 AM CST (08:08 UTC)
Expired
Nov 6, 2005, 2:45 AM CST
In force
37 min
Issued by
NWS Memphis, TN
Area
Counties, with a storm outline in the text

County Henry County, TN

The radar

The Paducah radar (KPAH), 91 km from the middle of the area, began a volume at 08:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 6, 2:15 AM CSTFUNNEL CLOUDN Paris, TNPOSSIBLE FUNNEL CLOUD SIGHTED JUST NORTH OF PARIS TENNESSEE
Nov 6, 2:30 AM CSTTSTM WND DMG1 Ne Paris, TNONE HOME WITH MAJOR STRUCTURAL DAMAGE AND TWO MORE HOMES WITH ABOUT 25 PERCENT DAMAGE. NUMEROUS TREES AND POWER LINES DOWN.
Nov 6, 2:30 AM CSTTSTM WND DMG1 Ne Paris, TNSEVERAL TREES DOWN AND POWER LINES DOWN. MANT HOMES WITH MINOR DAMAGE
Nov 6, 2:30 AM CSTTSTM WND DMG1 Ne Paris, TNSEVERAL TREES DOWN AND POWER LINES DOWN. MANY HOMES WITH MINOR DAMAGE
Nov 6, 2:30 AM CSTTSTM WND DMG1 Ne Paris, TNSTRAIGHT LINE WINDS CAUSED EXTENSIVE DAMAGE JUST NORTH OF PARIS. WINDS AT THEIR PEAK WERE ESTIMATED TO BE NEAR 120 MPH. THE PATH COVERED APPROXIMATELY 9 MILES BUT WAS NOT CONTINUOUS AND WAS 300 YARDS AT ITS GREATEST WIDTH. THREE MOBILE HOMES...TWO BUSINESSES..

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 22 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Nov 6, 1:00 AM CSTSevere Thunderstorm WatchSPC85 min

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.1 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2005-11-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 101 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2005-11-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 153 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
101 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
1315 m above ground
0-6 km bulk shear
46 kt
0-1 km storm-relative helicity
153 m²/s²
0-3 km storm-relative helicity
250 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMEG 060808
SVRMEG
TNC079-060845-
/O.NEW.KMEG.SV.W.0231.051106T0808Z-051106T0845Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
208 AM CST SUN NOV 6 2005

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HENRY COUNTY IN NORTHWEST TENNESSEE

* UNTIL 245 AM CST

* AT 206 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
  EXCESS OF 70 MPH.  THIS STORM WAS LOCATED 7 MILES SOUTHWEST OF     
  COTTAGE GROVE...AND MOVING EAST AT 60 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ROUTON...
  PARIS AND SPRINGVILLE.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

LAT...LON 3648 8852 3617 8851 3624 8782 3646 8784

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 1:31 AM CST, 37 minutes earlier.

Area forecast discussion, Nov 6, 1:31 AM CST, 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
131 AM CST SUN NOV 6 2005

.UPDATE...

QUICK UPDATE TO ADD NEW SEVERE THUNDERSTORM WATCH FOR ALL OF WEST
TENNESSEE AND CRITTENDEN COUNTY ARKANSAS. BROKEN LINE OF STRONG TO
SEVERE STORMS CONTINUES TO MOVE ACROSS THE MID-SOUTH AND
CONDITIONS APPEAR FAVORABLE FOR SEVERE THUNDERSTORMS MAINLY ALONG
AND EAST OF THE MISSISSIPPI RIVER FOR THE REMAINDER OF THE NIGHT.
DAMAGING WINDS WILL BE THE GREATEST THREAT WITH THESE STORMS...BUT
CANNOT RULE OUT AN ISOLATED TORNADO OR LARGE HAIL REPORT.

ALL STORM SPOTTERS...TELEVISION/RADIO STATIONS...HAM RADIO
OPERATORS...AND EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED TO
FORWARD REPORTS TO US HERE AT THE MEMPHIS NATIONAL WEATHER
SERVICE.

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&

JLH
Hazardous weather outlook, Nov 5, 3:45 PM CST, 10 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
345 PM CST SAT NOV 5 2005

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-061145-
ALCORN-BENTON(MS)-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-
MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
345 PM CST SAT NOV 5 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE NORTHERN
PORTION OF THE MIDSOUTH TONIGHT. THE AREA OF CONCERN IS NORTH OF A
LINE FROM FORREST CITY ARKANSAS...TO MEMPHIS...TO HUNTINGDON TENNESSEE.
THIS INCLUDES MEMPHIS...JACKSON...JONESBORO...BLYTHEVILLE AND
DYERSBURG.

A COLD FRONT WILL MOVE THROUGH THE MIDSOUTH TONIGHT. SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP AHEAD OF THE FRONT. A FEW OF
THESE STORMS COULD BE SEVERE WITH DAMAGING WINDS AND POSSIBLY AN
ISOLATED TORNADO. THE TIME OF GREATEST THREAT IS BETWEEN 9 PM
TONIGHT AND 3 AM SUNDAY MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO WIDESPREAD HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY THIS EVENING...ESPECIALLY
NORTH OF INTERSTATE 40.

In the hours before

Local storm report, Nov 6, 12:17 AM CST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1217 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

&&

DSV
Local storm report, Nov 6, 12:30 AM CST, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1230 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

&&

DSV
Local storm report, Nov 6, 12:39 AM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
1239 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

&&

DSV
Local storm report, Nov 6, 1:38 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
138 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

0130 AM     HAIL             HUGHES                  34.95N 90.47W
11/06/2005  0.75 INCH        ST. FRANCIS        AR   LAW ENFORCEMENT

&&

DSV
Local storm report, Nov 6, 1:59 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
159 AM CST SUN NOV 06 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1213 AM     TSTM WND GST     RECTOR                  36.26N 90.29W
11/06/2005  75 MPH           CLAY               AR   BROADCAST MEDIA

            AT AIRPORT

1226 AM     TSTM WND GST     KENNETT                 36.24N 90.05W
11/06/2005  70 MPH           DUNKLIN            MO   EMERGENCY MNGR

1226 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  0.88 INCH        DUNKLIN            MO   EMERGENCY MNGR

1229 AM     HAIL             KENNETT                 36.24N 90.05W
11/06/2005  1.00 INCH        DUNKLIN            MO   TRAINED SPOTTER

0130 AM     HAIL             HUGHES                  34.95N 90.47W
11/06/2005  0.75 INCH        ST. FRANCIS        AR   LAW ENFORCEMENT

0157 AM     HAIL             WALLS                   34.95N 90.13W
11/06/2005  0.75 INCH        DESOTO             MS   EMERGENCY MNGR

&&

DSV

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 6, 12:44 AM CSTSevere Thunderstorm WarningMEGDyer, Lake31 min
Nov 6, 1:10 AM CSTSevere Thunderstorm WarningMEGDyer, Obion35 min
Nov 6, 1:30 AM CSTSevere Thunderstorm WarningMEGShelby30 min
Nov 6, 1:50 AM CSTSevere Thunderstorm WarningMEGWeakley25 min
Nov 6, 2:29 AM CSTSevere Thunderstorm WarningMEGCarroll, Gibson31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.